Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 31, 2011, 10:49 PM EST. It took effect at Feb 1, 2011, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 10:49 PM EST (03:49 UTC)
- In effect from
- Feb 1, 2011, 7:00 PM EST
- Expired
- Feb 2, 2011, 3:43 PM EST
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
887 WHUS73 KAPX 010349 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 PM EST MON JAN 31 2011 LMZ344>346-011000- /O.UPG.KAPX.GL.A.0003.110202T0000Z-110203T0000Z/ /O.NEW.KAPX.GL.W.0040.110202T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1049 PM EST MON JAN 31 2011 ...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-011000- /O.NEW.KAPX.SC.Y.0012.110202T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1049 PM EST MON JAN 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
242 WHUS73 KAPX 010840 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EST TUE FEB 1 2011 LMZ344>346-011645- /O.CON.KAPX.GL.W.0040.110202T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 AM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-011645- /O.CON.KAPX.SC.Y.0012.110202T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 340 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
155 WHUS73 KAPX 011529 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1029 AM EST TUE FEB 1 2011 LMZ344>346-012330- /O.CON.KAPX.GL.W.0040.110202T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1029 AM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-012330- /O.CON.KAPX.SC.Y.0012.110202T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1029 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
777 WHUS73 KAPX 012059 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST TUE FEB 1 2011 LMZ344>346-020500- /O.CON.KAPX.GL.W.0040.110202T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 359 PM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-020500- /O.CON.KAPX.SC.Y.0012.110202T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 359 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
220 WHUS73 KAPX 020316 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1016 PM EST TUE FEB 1 2011 LMZ344>346-021015- /O.CON.KAPX.GL.W.0040.000000T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1016 PM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-021015- /O.CON.KAPX.SC.Y.0012.000000T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1016 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
962 WHUS73 KAPX 020858 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 AM EST WED FEB 2 2011 LMZ344>346-021700- /O.CON.KAPX.GL.W.0040.000000T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 AM EST WED FEB 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-021700- /O.CON.KAPX.SC.Y.0012.000000T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 358 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
511 WHUS73 KAPX 021551 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 AM EST WED FEB 2 2011 LMZ344>346-030000- /O.CON.KAPX.GL.W.0040.000000T0000Z-110203T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1051 AM EST WED FEB 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-030000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-110203T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1051 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
180 WHUS73 KAPX 022043 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EST WED FEB 2 2011 LMZ344>346-030445- /O.CAN.KAPX.GL.W.0040.000000T0000Z-110203T0000Z/ /O.NEW.KAPX.GL.W.0041.110203T1800Z-110204T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 343 PM EST WED FEB 2 2011 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-030445- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-110203T0000Z/ /O.NEW.KAPX.GL.W.0041.110203T1800Z-110204T0600Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 343 PM EST WED FEB 2 2011 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-030445- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-110203T0000Z/ /O.NEW.KAPX.SC.Y.0013.110203T1800Z-110204T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 343 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-030445- /O.NEW.KAPX.GL.W.0041.110203T1800Z-110204T0600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 343 PM EST WED FEB 2 2011 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 10:05 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 31, 10:05 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EST MON JAN 31 2011
.SYNOPSIS.../ISSUED AT 348 PM/
HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL FADE NORTHWARD
TONIGHT IN ADVANCE OF A DEVELOPING AND RAPIDLY DEEPENING WINTER
STORM THAT WILL MOVE FROM EASTERN TEXAS TO FAR SOUTHERN ILLINOIS ON
TUESDAY. THE STORM WILL THEN CONTINUE NORTHEAST ACROSS INDIANA AND
OHIO TUESDAY NIGHT AND WEDNESDAY. THIS WILL PUSH WIDESPREAD HEAVY
SNOW INTO SOUTHERN LOWER MICHIGAN TUESDAY NIGHT AND EARLY
WEDNESDAY...AND LOCALLY SIGNIFICANT SNOWFALLS ACROSS NORTHERN LOWER
MICHIGAN SOUTH OF HIGHWAY M 72.
FF
&&
.SHORT TERM.../ISSUED AT 1005 PM/...TONIGHT
SFC HIGH PRESSURE HANGING ON ACROSS THE NRN LAKES WHILE INVERTED SFC
TROUGHINESS BEGINNING TO NOSE UP THROUGH THE MISSISSIPPI RIVER
VALLEY...IN RESPONSE TO THE DEEPENING UPPER TROUGH/SHORT WAVE
STARTING TO EMERGE FROM THE GULF COAST STATES. MAJOR STORM SYSTEM
THAT WILL IMPACT THE REGION WILL EMERGE AND RAPIDLY DEEPEN BEGINNING
EARLY TUESDAY.
BUT IN THE MEANTIME...WEAKER SHORT WAVE NOW TRAVERSING THROUGH
IL/IN/OH AND INTO FAR SRN LOWER MICHIGAN THIS EVENING PRODUCING SOME
SNOW AND LIGHT FREEZING PRECIP ACROSS THAT AREA. FURTHER
NORTH...ALONG TIGHTENING LOW-MID LEVEL THERMAL GRADIENT...A BIT OF A
F-GEN AXIS HAS SET UP FROM CENTRAL LOWER MICHIGAN BACK THROUGH THE
MIDWEST. COUPLED WITH PERHAPS SOME UPPER JET ENTRANCE REGION
FORCING...HAS LEAD TO A CORRIDOR OF LIGHT SNOW ACROSS THE SRN HALF
OF THE CWA BACK ACROSS WISCONSIN. NOTHING BIG...BUT PROBABLY AROUND
AN INCH OR SO OF ACCUMULATION SINCE MID AFTERNOON GAGED BY RADAR
ESTIMATES AND WHAT HAS ACCUMULATED HERE AT APX.
REST OF TONIGHT...PER 00Z NAM GUIDANCE AS WELL AS PREVIOUS MODEL
DATA...LOW-MID LEVEL F-GEN CORRIDOR EXPECTED TO REMAIN MORE OR LESS
IN PLACE ACROSS CENTRAL LOWER MICHIGAN...AS DEVELOPING SYSTEM IN THE
GULF COAST REGION CONTINUES TO ORGANIZE AND TAKE AIM ON THE REGION.
THUS...APPEARS CORRIDOR OF LIGHT SNOWFALL WILL CONTINUE TO IMPACT THE
SRN HALF OF THE CWA THROUGH THE REST OF THE NIGHT...SUPPORTED BY
INCREASING RADAR REFLECTIVITIES ON GRB RADAR...AND HAVE ALREADY
UPDATED FORECASTS TO REFLECT CATEGORICAL POPS FOR MOST OF NRN LOWER
MICHIGAN. AGAIN...MAINLY LIGHT...BUT GIVEN A VERY DEEP (300+ MB)
SATURATED ISOTHERMAL LAYER RUNNING ALONG THE DGZ PER FORECAST
SOUNDINGS...AND BASED ON UPSTREAM REFLECTIVITIES...WILL NUDGE UP
ACCUMS TO AN INCH OR TWO ACROSS THE SRN COUNTIES. LITTLE OR NOTHING
IN EASTERN UPPER MICHIGAN.
ADAM
&&
.LONG TERM.../ISSUED AT 348 PM/...TUESDAY AND BEYOND
ALL EYES FOCUSED ON NOW WELL PROGGED MAJOR WINTER STORM SET TO WREAK
HAVOC ON AT LEAST PARTS OF THE GREAT LAKES REGION. AFTERNOON WATER
VAPOR SHOWS ALL THE EARMARKS OF A MAJOR STORM...WITH STRONG SOUTHERN
STREAM WAVE GETTING SET TO ROUND THE BASE OF INTERMOUNTAIN TROUGH
AXIS...WHILE NORTHERN STREAM ENERGY DIVES SOUTH INTO MONTANA.
FORECAST CONCERNS CENTER ON POTENTIAL IMPACTS ACROSS NORTHERN
MICHIGAN FROM THIS HIGH IMPACT SYSTEM.
NOT A WHOLE LOT GOING ON TO START TUESDAY AS DRY AIR CONTINUES TO
INFILTRATE THE AREA ON SOUTHERN EXTENT OF ELONGATED SOUTHERN CANADA
HIGH PRESSURE. COULD SEE SOME LINGERING LIGHT SNOWS EARLY ON ACROSS
THE FAR SOUTH AS RIGHT ENTRANCE REGION DYNAMICS ABATE...BUT JUST
EXPECTING TRACE AMOUNTS. IN ADDITION...DESPITE GOOD OVER-WATER
INSTABILITY AND FAVORABLE NORTHEAST FLOW ACROSS LAKE HURON...
EXPECTING NOTHING MORE THAN A FEW SCATTERED FLURRIES OR VERY LIGHT
SNOW SHOWERS IN FAVORED AREAS GIVEN LOW INVERSION HEIGHTS AND DRY
AIRMASS.
CONCERNS RATCHET UP SIGNIFICANTLY LATER TUESDAY NIGHT INTO WEDNESDAY
AS DUMBBELL AFFECT OF SAID SHORTWAVES INDUCE SIGNIFICANT
STRENGTHENING OF EAST TEXAS LOW PRESSURE AS IT PIVOTS INTO THE
NORTHERN OHIO VALLEY. EXCELLENT UPPER JET COUPLING AND FORCED ASCENT
ALONG EXTREMELY IMPRESSIVE MID MISSISSIPPI VALLEY/OHIO VALLEY THERMO
GRADIENT WILL ONLY HELP THE CAUSE IN GENERATING WIDESPREAD AND HEAVY
PRECIPITATION ALONG AND TO THE NORTHWEST OF THE LOW TRACK. STILL
SOME LINGERING UNCERTAINTY ON HOW THIS ALL UNFOLDS WITH THE LATEST
GUIDANCE...WITH THE HI-RES NAM-WRF APPEARING TO TIE PRESSURE FIELDS
MORE TO SOUTHERN CONVECTION...FORCING A MORE SOUTHERLY ROUTE TO ITS
LOW PRESSURE THROUGH THE LOWER OHIO VALLEY. OTHER GUIDANCE KEEPS A
MORE CONGEALED LOOK TO THE UPPER AND LOWER LEVEL FEATURES...DRAWING
THE SURFACE LOW FURTHER NORTH INTO VICINITY NORTHERN OHIO/CENTRAL
INDIANA AS MID LEVEL WAVE CLOSES OFF. THE LATER BRINGS NORTHERN
EXTENT OF SNOW SHIELD INTO OUR CENTRAL AND SOUTHERN AREAS LATER
TUESDAY NIGHT INTO WEDNESDAY...WHILE THE FORMER JUST GRAZES OUR FAR
SOUTHEAST ZONES. GIVEN VAST MAJORITY OF PROGS TRENDING TOWARDS THE
LATER...AND PATTERN RECOGNITION OF SUCH SOUTHWEST EJECTING
SHORTWAVES OFTEN BEING STRONGER...TAKING A MORE NORTHWARD
TRACK...AND SPREADING THEIR PRECIPITATION SHIELD SLIGHTLY FARTHER
NORTH THAN GUIDANCE SUGGESTS...HAVE TRENDED THE FORECAST GREATLY TO
THE MORE AGGRESSIVE SOLUTIONS. THAT SAID...DID CURTAIL TOTAL
PRECIPITATION AMOUNTS SOME GIVEN ANTECEDENT VERY DRY AIRMASS AND THE
FACT WHOLE SYSTEM IN GOING THROUGH RAPID OCCLUSION PROCESS BEFORE IT
ARRIVES. STILL...QUARTER TO HALF INCH LIQUID EQUIVALENT AMOUNTS SEEM
PLAUSIBLE ACROSS OUR FAR SOUTHEAST GIVEN EXCELLENT DEFORMATION AND
UPPER LEVEL JET COUPLING DYNAMICS...WITH ADDED BENEFIT OF SOME LAKE
HURON INDUCED ACTIVITY IN LOW LEVEL NORTHEAST FLOW. SEVERAL HUNDRED
MILLIBAR THICK SATURATED DGZ AND GOOD OMEGA AT THE TOP OF THE
FAVORED LAYER SUGGEST DECENT SNOW TO LIQUID RATIOS...WHICH ABOVE
WOULD YIELD ON THE ORDER OF 20 OR SO TO 1. DID TEMPER THESE SOME
GIVEN STRONG WINDS JUST OFF THE DECK...PERHAPS SPLINTERING THE
FLAKES. USING A SLIGHTLY DOWNWARD JUSTIFIED RATIO AND QPF
VALUES...FEEL 6 TO 8 INCHES OF SNOW IS BECOMING INCREASINGLY POSSIBLE
FOR AREAS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM HARRISVILLE
TO MANISTEE. GIVEN THE POTENTIAL IMPACT...EARLIER ISSUED A WINTER
STORM WATCH LATE TUESDAY NIGHT THROUGH WEDNESDAY FOR SAID AREA. SNOW
AMOUNTS SHOULD QUICKLY TAPER OFF AS ONE GOES NORTH...WITH JUST TRACE
AMOUNTS NEAR THE STRAITS...AND PROBABLY NO SNOW AT ALL NORTH OF THE
MIGHTY MAC.
SNOW INTENSITY SHOULD DECREASE QUICKLY WEDNESDAY AFTERNOON AS THE
SYSTEM RAPIDLY PUSHES OFF TO THE EAST. THE REST OF THE PERIOD WILL
BE DOMINATED BY RELATIVELY DRY WEST TO NORTHWEST FLOW...WITH A FEW
WEAK WAVES PERHAPS KICKING OFF A FEW LIGHT SNOW SHOWERS LATER IN THE
WEEK AND INTO THE WEEKEND. BIGGER NEWS IS THE TEMPERATURES...WITH
MOUNTING EVIDENCE OF AT LEAST A BRIEF WARM-UP BY THE UPCOMING
WEEKEND...WITH HIGHS BOTH SATURDAY AND SUNDAY MAKING A RUN AT THE
UPPER 20S TO LOWER 30S.
MSB
&&
.MARINE.../ISSUED AT 348 PM/
QUIET START TO THE PERIOD GIVES WAY TO RAPIDLY DETERIORATING
CONDITIONS TUESDAY NIGHT AND WEDNESDAY AS STRONG LOW PRESSURE MOVES
NORTHEAST UP THE OHIO VALLEY. GIVEN MOUNTING EVIDENCE OF GALE FORCE
WIND GUSTS DEVELOPING IN QUICKLY TIGHTENING PRESSURE GRADIENT...HAVE
GONE AHEAD AND ISSUED A GALE WATCH FOR POINTS SOUTH OF GRAND
TRAVERSE LIGHT TUESDAY NIGHT AND WEDNESDAY.
MSB
&&
.AVIATION.../ISSUED AT 750 PM/...VALID FOR 00Z TAFS
BROAD LOW-MID LEVEL FLOW DEFORMATION AXIS STRETCHES FROM LOWER
MICHIGAN BACK ACROSS SRN WISCONSIN. CORRIDOR OF LIGHT SNOWFALL HAS
DEVELOPED WITHIN THIS AXIS OF WEAK FORCING AND WILL BRING VERY LIGHT
SNOW TO CENTRAL AND NRN LOWER MICHIGAN TONIGHT...MAINLY SOUTH OF
M-32...AND PRIMARILY IMPACTING THE TVC TERMINAL SITE. PLN/APN WILL
SEE SOME FLURRIES BUT WITH LITTLE OR NO IMPACT ON VSBY.
TUESDAY...LIGHT SNOW ACROSS NRN MICHIGAN EXPECTED TO END LEAVING
OVERALL VFR CONDITIONS THROUGH MUCH OF THE DAY.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR MIZ029>036-041-042.
LM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR
LMZ344>346.
&&Hazardous weather outlook, Jan 31, 4:01 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EST MON JAN 31 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 401 PM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS INCREASING POTENTIAL FOR A SIGNIFICANT SNOWFALL OVER PARTS OF NORTHERN LOWER MICHIGAN LATE TUESDAY NIGHT AND WEDNESDAY. CURRENT TRENDS SUGGEST THE GREATEST THREAT FOR HEAVY SNOW EXISTS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM HARRISVILLE TO MANISTEE...WHERE SEVERAL INCHES IS POSSIBLE BY LATER WEDNESDAY. PLEASE SEE THE LATEST WINTER STORM WATCH FOR ADDITIONAL INFORMATION. GALE FORCE WIND GUSTS ARE POSSIBLE IN THE LAKE MICHIGAN WATERS ADJOINING NORTHWEST LOWER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 10:49 PM EST | Gale Warning | APX | 41 hr | |
| Feb 1, 10:44 AM EST | Winter Storm Warning | APX | Alcona, Alpena, Arenac, Crawford, Gladwin, Iosco and 6 more | 26 hr |
| Feb 1, 3:49 PM EST | Winter Weather Advisory | APX | Alpena, Antrim, Benzie, Crawford, Grand Traverse, Kalkaska and 3 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.